A local 15-year-old boy was taken by helicopter to a Birmingham hospital on Sunday after using a dab pen.

According to the report from Randolph County Sheriff's Office, he began to have difficulty breathing after taking a few hits off a dab pen that had allegedly had a THC cartridge in it. (THC is a compound found in marijuana, and a dab pen is like a vape but is used to smoke marijuana.) At first he told friends he felt normal, but then he lost consciousness and began convulsing.

Narcotics officer Mike Harris explained that while no one overdoses on THC, the oil in dab pens is of a super-high concentration, which might cause some people problems. Another possibility is a cartridge could be laced with a narcotic other than THC oil. Harris said most of the dab pens around here come from out of state, usually Florida or Georgia, and we have no way of knowing if they were produced in a controlled environment, regardless of what their label states. Fentanyl is a dangerous narcotic that is too often intentionally put into other products or pills without the user knowing.

(0) comments

Welcome to the discussion.

Keep it Clean. Please avoid obscene, vulgar, lewd, racist or sexually-oriented language.
PLEASE TURN OFF YOUR CAPS LOCK.
Don't Threaten. Threats of harming another person will not be tolerated.
Be Truthful. Don't knowingly lie about anyone or anything.
Be Nice. No racism, sexism or any sort of -ism that is degrading to another person.
Be Proactive. Use the 'Report' link on each comment to let us know of abusive posts.
Share with Us. We'd love to hear eyewitness accounts, the history behind an article.